Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 61, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 28, 2012, 5:57 PM EDT for 4 counties in Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2012, 5:57 PM EDT (21:57 UTC)
- Expired
- Mar 28, 2012, 6:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Elliott County, KY, Johnson County, KY, Martin County, KY, Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
966
WUUS53 KJKL 282157
SVRJKL
KYC063-115-159-175-282230-
/O.NEW.KJKL.SV.W.0061.120328T2157Z-120328T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
557 PM EDT WED MAR 28 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
NORTHERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
EXTREME EAST CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 630 PM EDT
* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WINIFRED...OR 13 MILES NORTH OF PAINTSVILLE...AND MOVING EAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
INEZ...WINIFRED...KERZ...SIP...CHANDLERVILLE...GALEN...RIVER...
WHITEHOUSE...CHESTNUT...HAMMOND...TOMAHAWK...WELLS...STIDHAM...
MILO...PEVIER...JOB...DEBORD...CALF CREEK...BRADBURY AND ANDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3781 8255 3796 8300 3797 8301 3797 8299
3801 8294 3804 8296 3804 8300 3810 8298
3811 8298 3810 8292 3805 8296 3801 8294
3790 8268 3789 8261 3796 8258 3795 8250
3792 8248 3788 8241 3785 8241 3779 8236
TIME...MOT...LOC 2157Z 281DEG 37KT 3800 8286
WIND...HAIL 60MPH 1.00IN
$$
SHALLENBERGER3 follow-up statements
605
WWUS53 KJKL 282205
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
605 PM EDT WED MAR 28 2012
KYC063-175-282215-
/O.CAN.KJKL.SV.W.0061.000000T0000Z-120328T2230Z/
MORGAN KY-ELLIOTT KY-
605 PM EDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELLIOTT AND
EXTREME EAST CENTRAL MORGAN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3781 8255 3793 8288 3796 8289 3798 8289
3790 8268 3789 8261 3796 8258 3795 8250
3792 8248 3788 8241 3785 8241 3779 8236
TIME...MOT...LOC 2205Z 281DEG 37KT 3798 8276
$$
KYC115-159-282230-
/O.CON.KJKL.SV.W.0061.000000T0000Z-120328T2230Z/
JOHNSON KY-MARTIN KY-
605 PM EDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARTIN AND NORTHEASTERN JOHNSON COUNTIES UNTIL 630 PM EDT...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WINIFRED...OR 12 MILES NORTH OF PAINTSVILLE...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
INEZ...WHITEHOUSE...CHESTNUT...HAMMOND...TOMAHAWK...WELLS...
STIDHAM...MILO...PEVIER...JOB...DEBORD...CALF CREEK...BRADBURY...
ANDY...HODE...BEAUTY...LOVELY...PILGRIM AND OPPY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3781 8255 3793 8288 3796 8289 3798 8289
3790 8268 3789 8261 3796 8258 3795 8250
3792 8248 3788 8241 3785 8241 3779 8236
TIME...MOT...LOC 2205Z 281DEG 37KT 3798 8276
WIND...HAIL 60MPH 1.00IN
$$
SHALLENBERGER854
WWUS53 KJKL 282217
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
617 PM EDT WED MAR 28 2012
KYC115-282227-
/O.CAN.KJKL.SV.W.0061.000000T0000Z-120328T2230Z/
JOHNSON KY-
617 PM EDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL JOHNSON
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3781 8255 3785 8263 3789 8261 3796 8258
3795 8250 3792 8248 3788 8241 3785 8241
3779 8236
TIME...MOT...LOC 2217Z 281DEG 37KT 3795 8261
$$
KYC159-282230-
/O.CON.KJKL.SV.W.0061.000000T0000Z-120328T2230Z/
MARTIN KY-
617 PM EDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARTIN COUNTY UNTIL 630 PM EDT...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHEAST OF CHESTNUT...OR 9 MILES NORTHWEST OF INEZ...MOVING EAST AT
45 MPH.
LOCATIONS IMPACTED INCLUDE...
INEZ...TOMAHAWK...WELLS...STIDHAM...MILO...PEVIER...JOB...DEBORD...
CALF CREEK...BRADBURY...ANDY...HODE...BEAUTY...LOVELY...PILGRIM...
OPPY...ADD...WARFIELD AND KERMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3781 8255 3785 8263 3789 8261 3796 8258
3795 8250 3792 8248 3788 8241 3785 8241
3779 8236
TIME...MOT...LOC 2217Z 281DEG 37KT 3795 8261
WIND...HAIL 60MPH 1.00IN
$$
SHALLENBERGER498
WWUS53 KJKL 282228
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
628 PM EDT WED MAR 28 2012
KYC159-282237-
/O.EXP.KJKL.SV.W.0061.000000T0000Z-120328T2230Z/
MARTIN KY-
628 PM EDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARTIN COUNTY WILL
EXPIRE AT 630 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3781 8255 3785 8263 3789 8261 3796 8258
3795 8250 3792 8248 3788 8241 3785 8241
3779 8236
TIME...MOT...LOC 2227Z 281DEG 37KT 3793 8248
$$
SHALLENBERGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:55 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 28, 2:55 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 255 PM EDT WED MAR 28 2012 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 254 PM EDT WED MAR 28 2012 THE MAIN FORECAST PROBLEM IS THE POTENTIAL FOR SEVERE THUNDERSTORMS AS A COLD FRONT IS APPROACHES FROM THE NORTHWEST. SPC PUT OUT A SEVERE THUNDERSTORM WATCH...MAINLY NORTH OF THE HAL ROGERS PARKWAY. SOME THUNDERSTORMS ARE FINALLY BEGINNING TO FIRE UP IN THE OHIO RIVER VALLEY...SO THE LIKELIHOOD OF SEVERE THUNDERSTORMS ARE LOOKING PRETTY GOOD RIGHT NOW. THE SEVERE PARAMETERS ARE VERY STRONG AND ARE SUPPORTIVE FOR THE DEVELOPMENT OF SEVERE STORMS. THE CLEAR SKIES OUT AHEAD OF THE SYSTEM HAS ALSO ALLOWED THE LOW LEVELS TO BECOME VERY UNSTABLE. WITH THE FREEZING AT 10.8K FT...AND SOME DRY AIR ALOFT...THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS ARE BOTH POSSIBLE. ONCE THE FRONT MOVES TO THE SOUTH OF THE AREA THE PRECIPITATION WILL BE ENDING QUICKLY. EXPECTING MILD CONDITIONS THROUGH THE END OF THE PERIOD. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 254 PM EDT WED MAR 28 2012 OVERALL CONFIDENCE IS QUITE LOW RIGHT OUT OF THE GATE AS OPERATIONAL MODELS VARY SIGNIFICANTLY ON TIMING AND STRENGTH OF INITIAL SHORTWAVE THAT TRANSITS THE REGION SOMETIME AS EARLY AS FRIDAY OR AS LATE AS SATURDAY...SATURDAY NIGHT. THIS SHORTWAVE ENERGY IS ASSOCIATED WITH A DEVELOPING SYSTEM CONSISTING OF A SFC WARM FRONTAL BOUNDARY THAT SHOULD LIFT NORTH OF OUR AREA BY NO LATER THAN FRIDAY AFTERNOON. THAT LEAVES EASTERN KENTUCKY WITHIN THE WARM SECTOR OF THIS STORM SYSTEM WHICH WILL CONTINUE TO TAKE SHAPE OVER THE UPPER MID WEST. AGAIN...DEPENDING ON WHICH MODEL YOU ASK A COLD FRONTAL BOUNDARY PUSHES ACROSS THE AREA BY LATE SATURDAY...SATURDAY NIGHT. NO ONE MODEL SOLUTION IS AN OUTLIER IN THE TRUEST SENSE OF THE WORD BUT NO TWO MODELS AGREE ON ANY SOLUTION IN A LARGE PART EITHER. THEREAFTER UPPER LEVEL SHORT WAVE RIDGING AND WEAK SFC HIGH PRESSURE WILL MEAN FAIR WEATHER FOR THE LATTER PART OF THE WEEKEND...POSSIBLY START OF THE WORKWEEK. POSSIBLY BECAUSE NEXT SYSTEM...LARGE UPPER LEVEL LOW AND SURFACE STORM SYSTEM WILL SWEEP THROUGH THE AREA BY THE END OF THE FORECAST WINDOW...GENERATING ANOTHER ROUND OF SHOWER AND THUNDERSTORMS BY TUESDAY AND USHERING IN SOME MUCH COOLER AIR FOR THE MID WEEK TIME FRAME. WITH LOW CONFIDENCE IN SOLUTIONS THE TENDENCY WILL BE TO STICK CLOSE TO THE OFFICIAL FORECAST...OR PERSISTENCE UNTIL MODELS GEL BETTER ON SOME TYPE OF REASONABLE SOLUTION. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 254 PM EDT WED MAR 28 2012 VFR CONDITIONS ARE EXPECTED THROUGH MOST OF THE PERIOD EXCEPT FOR SOME TEMPO IFR IN THE VICINITY OF THE STRONGEST STORMS. THE SYSTEM MOVING INTO THE AREA IS CAPABLE OF PRODUCING SEVERE THUNDERSTORMS. THE HAIL IN THESE STORMS ARE GOING TO BE VERY UNFORGIVING...NOT TO MENTION THE WIND SHEAR THESE STORMS WILL BE CAPABLE OF PRODUCING. SOME GUST FRONTS MAY DEVELOP OUT AHEAD OF THE STORMS...SO THE WIND THREAT COULD EXTEND 10 TO 30 MILES OUT AHEAD OF THE STORMS. ONCE THE STORMS MOVE THROUGH THE AREA...JUST EXPECTING VFR CONDITIONS ACROSS THE AREA. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJ LONG TERM....RAY AVIATION...JJ
Hazardous weather outlook, Mar 28, 4:08 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 408 PM EDT WED MAR 28 2012 KYZ044-050>052-058>060-068-069-104-106>114-119-120-291100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...INEZ...PIKEVILLE 408 PM EDT WED MAR 28 2012 ...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. BRIEF HEAVY RAINFALL IS ALSO POSSIBLE FROM THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...THEN AGAIN MONDAY AFTERNOON THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF LARGE HAIL OR DAMAGING WINDS THIS AFTERNOON OR EVENING TO THE NATIONAL WEATHER SERVICE IN JACKSON KY. KYZ079-080-083>088-115>118-291100- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY- LESLIE-LETCHER- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...HAZARD...MANCHESTER...HYDEN...WHITESBURG 408 PM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE ANTICIPATED LATE THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS LATE THIS AFTERNOON OR EARLY THIS EVENING COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS...OR HAIL. BRIEF HEAVY RAIN IS ALSO POSSIBLE FROM THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...THEN AGAIN MONDAY AFTERNOON THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF LARGE HAIL OR DAMAGING WINDS THIS AFTERNOON OR EVENING TO THE NATIONAL WEATHER SERVICE IN JACKSON KY. JP/JJ/RAY
In the hours before
Local storm report, Mar 28, 5:08 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
508 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL MOUNT CARMEL 38.49N 83.64W
03/28/2012 E1.00 INCH FLEMING KY 911 CALL CENTER
HAIL AROUND THE SIZE OF QUARTERS.
&&
RAYLocal storm report, Mar 28, 5:10 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
510 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL MUSES MILLS 38.35N 83.53W
03/28/2012 E0.88 INCH FLEMING KY 911 CALL CENTER
&&
RAYLocal storm report, Mar 28, 5:25 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
525 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 1 S MOUNT STERLING 38.05N 83.95W
03/28/2012 M1.00 INCH MONTGOMERY KY TRAINED SPOTTER
THE HAIL RANGED FROM DIME TO QUARTER SIZE.
&&
SHALLENBERGERSpecial weather statement, Mar 28, 5:35 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 535 PM EDT WED MAR 28 2012 KYZ052-104-106-282200- ROWAN-ELLIOTT-MORGAN- 535 PM EDT WED MAR 28 2012 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 600 PM EDT WEDNESDAY EVENING... NORTH CENTRAL MORGAN... EXTREME SOUTHEASTERN ROWAN AND SOUTHERN ELLIOTT. AT 534 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR LITTLE SANDY...OR NEAR SANDY HOOK...MOVING EAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ISONVILLE AROUND 540 PM AND CULVER AROUND 545 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. RICHEY
Special weather statement, Mar 28, 5:36 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 536 PM EDT WED MAR 28 2012 KYZ058-069-108-111-114-116-282230- ESTILL-JACKSON-OWSLEY-WOLFE-LEE-CLAY- 536 PM EDT WED MAR 28 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 630 PM EDT WEDNESDAY EVENING... NORTHERN JACKSON... WESTERN OWSLEY... SOUTHWESTERN WOLFE... LEE... EXTREME NORTH CENTRAL CLAY AND ESTILL. AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF FOX...OR NEAR RICHMOND...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WINSTON AROUND 555 PM EDT...RICE STATION AROUND 600 PM EDT...SOUTH IRVINE AROUND 605 PM EDT...DOE CREEK AROUND 610 PM EDT...TEXOLA AROUND 615 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. SHALLENBERGER
Special weather statement, Mar 28, 5:55 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 555 PM EDT WED MAR 28 2012 KYZ104-106-107-119-282245- ELLIOTT-JOHNSON-MARTIN-MORGAN- 555 PM EDT WED MAR 28 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 645 PM EDT WEDNESDAY EVENING... NORTHERN JOHNSON... NORTHERN MARTIN... EXTREME EAST CENTRAL MORGAN AND EAST CENTRAL ELLIOTT. AT 556 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KEATON...OR 12 MILES SOUTHEAST OF SANDY HOOK...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GALEN AROUND 605 PM EDT...WHITEHOUSE AROUND 610 PM EDT...CHESTNUT AROUND 615 PM EDT...MILO AROUND 620 PM EDT...JOB AROUND 625 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. SHALLENBERGER
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 29 min |
| Mar 28, 3:48 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 12 min |
| Mar 28, 4:13 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 17 min |
| Mar 28, 5:03 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 24 min |
| Mar 28, 6:50 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Owsley, Rockcastle | 40 min |
| Mar 28, 7:48 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Harlan, Knott, Leslie, Letcher, Owsley and 1 more | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.